Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 135, NWS Blacksburg, VA

August 10, 20214 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 10, 2021, 2:57 PM EDT for 4 counties in Virginia. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2021, 2:57 PM EDT (18:57 UTC)
Expired
Aug 10, 2021, 4:00 PM EDT
In force
63 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bedford County, VA, Campbell County, VA, Franklin County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

787 
WUUS51 KRNK 101857
SVRRNK
VAC019-031-067-143-102000-
/O.NEW.KRNK.SV.W.0135.210810T1857Z-210810T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
257 PM EDT Tue Aug 10 2021

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Northwestern Campbell County in central Virginia...
  Northwestern Pittsylvania County in south central Virginia...
  Bedford County in south central Virginia...
  Northeastern Franklin County in west central Virginia...

* Until 400 PM EDT.

* At 257 PM EDT, severe thunderstorms were located along a line
  extending from Thaxton to near Burnt Chimney, moving east at 15
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Bedford...
  Boones Mill...
  Huddleston...
  Moneta...
  Penhook...
  Forest...
  and Evington.

This includes The following Locations The National D-Day Memorial and
Lynchburg Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3693 7956 3707 7999 3743 7964 3745 7927
      3744 7926 3743 7927 3742 7925 3741 7926
      3739 7923 3736 7926 3733 7922 3734 7919
      3732 7917
TIME...MOT...LOC 1857Z 271DEG 15KT 3737 7962 3713 7986 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RR
3 follow-up statements
436 
WWUS51 KRNK 101926
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
326 PM EDT Tue Aug 10 2021

VAC143-101936-
/O.CAN.KRNK.SV.W.0135.000000T0000Z-210810T2000Z/
Pittsylvania VA-
326 PM EDT Tue Aug 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHWESTERN PITTSYLVANIA COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3705 7945 3706 7949 3703 7947 3701 7949
      3705 7954 3703 7960 3710 7984 3743 7956
      3745 7927 3744 7926 3743 7927 3742 7925
      3741 7926 3739 7923 3736 7926 3733 7922
      3734 7919 3732 7917
TIME...MOT...LOC 1926Z 273DEG 19KT 3735 7941 3711 7965 

$$

VAC019-031-067-102000-
/O.CON.KRNK.SV.W.0135.000000T0000Z-210810T2000Z/
Campbell VA-Bedford VA-Franklin VA-
326 PM EDT Tue Aug 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR
NORTHWESTERN CAMPBELL...BEDFORD AND NORTHEASTERN FRANKLIN COUNTIES...

At 326 PM EDT, severe thunderstorms were located along a line
extending from Goode to near North Shore, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Bedford...
Huddleston...
Moneta...
Forest...
Evington...
Leesville...
and Burnt Chimney.

This includes The following Locations The National D-Day Memorial and
Lynchburg Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3705 7945 3706 7949 3703 7947 3701 7949
      3705 7954 3703 7960 3710 7984 3743 7956
      3745 7927 3744 7926 3743 7927 3742 7925
      3741 7926 3739 7923 3736 7926 3733 7922
      3734 7919 3732 7917
TIME...MOT...LOC 1926Z 273DEG 19KT 3735 7941 3711 7965 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RR
783 
WWUS51 KRNK 101944
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
344 PM EDT Tue Aug 10 2021

VAC067-101953-
/O.CAN.KRNK.SV.W.0135.000000T0000Z-210810T2000Z/
Franklin VA-
344 PM EDT Tue Aug 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHEASTERN FRANKLIN COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3708 7942 3710 7957 3733 7936 3732 7917
TIME...MOT...LOC 1943Z 271DEG 15KT 3735 7932 3711 7956 

$$

VAC019-031-102000-
/O.CON.KRNK.SV.W.0135.000000T0000Z-210810T2000Z/
Campbell VA-Bedford VA-
344 PM EDT Tue Aug 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR
WEST CENTRAL CAMPBELL AND SOUTHEASTERN BEDFORD COUNTIES...

At 343 PM EDT, severe thunderstorms were located along a line
extending from near Forest to Smith Mountain Lake State Park, moving
east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Evington...
Huddleston...
Timberlake...
and Leesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3708 7942 3710 7957 3733 7936 3732 7917
TIME...MOT...LOC 1943Z 271DEG 15KT 3735 7932 3711 7956 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RR
128 
WWUS51 KRNK 101955
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
355 PM EDT Tue Aug 10 2021

VAC019-031-102005-
/O.EXP.KRNK.SV.W.0135.000000T0000Z-210810T2000Z/
Campbell VA-Bedford VA-
355 PM EDT Tue Aug 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR 
WEST CENTRAL CAMPBELL AND SOUTHEASTERN BEDFORD COUNTIES WILL EXPIRE
AT 400 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 3708 7942 3710 7957 3733 7936 3732 7917
TIME...MOT...LOC 1955Z 271DEG 15KT 3735 7927 3711 7951 

$$

RR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:49 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 10, 1:49 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
149 PM EDT Tue Aug 10 2021

.SYNOPSIS...
Warm and humid conditions this week will help generate scattered
afternoon showers and thunderstorms each day. A better chance for
precipitation will arrive Saturday as a cold front and an associated
surface low moves into our area.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 930 AM Tuesday...

Increased risk for thunderstorms today.

Forecast remains on track with uptick in thunderstorm coverage and
potential for strong to severe afternoon storms. SPC has
expanded the marginal risk for severe weather covering most of
the northern Mid-Atlantic down to the VA/NC border. The morning
RNK sounding has trended up with respect to PWAT... now
eclipsing 1.50 inches. Modified for a high surface temp of 84
yields a SBCAPE near 1800 j/KG and a DCAPE of about 500.
Expecting outflow from current cluster of storms over WV to
refire along and east of the higher terrain where temperatures
are forecast to warm close to 90 supporting MUCAPE of around
2000 j/KG. Although mean deep-layer winds are weak (mean wind
from the west at 10 kts) a very moist/unstable air mass
associated with the peak heating of the day will support the
potential for locally severe storms capable of wind damage.

Today will be the best chance for thunderstorms in several days
as an upper level trof, seen on water vapor satellite imagery
stretching from the eastern Ohio Valley south into eastern TN
pushes through our area today. This will also be reflected at
the surface with a weak trof that will help focus the
development for storms, some of which may be severe with locally
damaging winds as SREF output shows a high probability of
SBCAPES exceeding 1000 j/kg. Most CAMs also initiate convection
earlier than the climatological norm, and considering the
current location of the upper level wave, this seems reasonable
and is reflected in the hourly forecast with chance POPs
starting as early at 15Z-16Z (11 AM to Noon EDT)

Above normal temperatures will continue, but with increased cloud
cover from expected storms, our forecast highs are about a degree or
two lower from Monday's values.

The short range models differ on the timing, but generally suggest
another upper level wave moving through the northern periphery of
the upper level ridge will approach our area by 12Z Wednesday, so
the forecast reflects a rebound in POPs for the mountains during the
pre-dawn hours Wednesday. Areas of fog are expected early Wednesday
where rain falls during the day on Tuesday.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
AS OF 245 AM EDT Tuesday...

Hot and humid with diurnal storms.

Surface high pressure will remain across the western Atlantic
through Thursday night. Southerly flow around the high center will
result in hot and humid conditions. Diurnally driven scattered
showers and storms will develop in the afternoons and evenings both
Wednesday and Thursday. The locations with the best chance to see
convection will be in the mountains because of orographic forcing
and a few transient upper shortwaves. With the loss of solar heating
expect convection to diminish during the evening hours. Areas of low
clouds and fog will develop during overnights especially where it
rains during the afternoon hours.

Temperatures will range from around 80 degrees in the mountains to
the lower to mid 90s in the piedmont. The heat indices will climb
into the upper 90s to 100 for a brief period in parts of the
Piedmont region with the humidity. Overnight low temperatures will
be mild with readings from the mid 60s in the mountains to the low
70s in the piedmont.

Moderate confidence in the Short Term Forecast.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 245 AM EDT Tuesday...

An unsettled period with mainly afternoon storms as a front
moves trough region and stalls early next week.

The hot and humid weather continues Friday with high
temperatures in the 90s for the Piedmont, 80s for locations west
of the Blue Ridge. Portions of piedmont may have heat indices
in the upper 90s to around 100 degrees depending on the
humidity. Scattered afternoon and evening storms driven largely
by instability resulting from daytime heating will continue
Friday. A front will drop south from the Midwest and enters our
area late on Friday night. A wave of low pressure will move
along the front as the front begins to stall, and become a focus
point for storm formation Friday night into Saturday. The
chances for storms will be highest Friday night in the
mountains, while Saturday will have best chances further south,
following the location of the front.

The stationary boundary will linger into early next week, allowing
rounds of afternoon/evening storms Sunday into Tuesday. Some of the
rain may be moderate to heavy at times. Another interesting part of
the forecast is what happens with potential tropical cyclone Six
early next week. NHC continues to monitor Potential Tropical Cyclone
Six which may approach Florida as a tropical storm this weekend
bringing heavy rainfall to Florida and eventually parts of the
Southeast. Please refer to the guidance from NHC regarding the
details and official forecast track of Potential Tropical Cyclone
Six. In any case, the weather will be unsettled in the long term
period.

Friday temperatures will be above normal, but the arrival of the
front will provide a slight reprieve for the weekend, bringing
temperatures back down closer to normal. Temperatures look to become
cooler early next week.

moderate confidence in the Long term Forecast.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 145 PM EDT Tuesday...

Scattered showers and thunderstorms expected through sunset
associated with 15-25kt outflow gusts. Some of the stronger
cells may have surface gusts closer to 35 kts. Maintain VCTS at
most TAF sites with greater than 50 percent probability
there will be up to an hour impact attms through 00Z/8PM.

After sunset, loss of daytime heating should result in gradual
demise of the activity, however, do anticipate for nocturnal
deep convection to continue for areas north and west of the area
due to lingering instability over the OH/TN Valleys.

Depending on where it rains, IFR to MVFR fog may develop.
Highest confidence for fog and reduced visibilities and
ceilings is the Greenbrier and New River Valleys, with potential
impacts to KLWB and KBCB.

Forecast confidence good.

Extended Aviation Discussion...

Much of the week will feature more of a typical August weather
pattern with heat and humidity leading to scattered afternoon
and evening storms, especially across the mountains. At night,
the convection will dissipate as fog and low clouds develop with
a focus on areas that received rainfall the evening before
and/or river valleys/rural areas. Chances of rain ramp up a bit
toward the weekend as a front moves close.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PH
NEAR TERM...PH/PM
SHORT TERM...KK
LONG TERM...KK
AVIATION...PM
Hazardous weather outlook, Aug 10, 4:26 AM EDT, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
426 AM EDT Tue Aug 10 2021

NCZ001>006-018>020-VAZ015>017-032>035-043>045-058-110830-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Grayson-Carroll-Floyd-Patrick-Franklin-Bedford-Amherst-Henry-
Pittsylvania-Campbell-Halifax-
426 AM EDT Tue Aug 10 2021

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ046-047-059-110830-
Appomattox-Buckingham-Charlotte-
426 AM EDT Tue Aug 10 2021

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heat index values may peak between 100 and 105 degrees
on Wednesday, Thursday and Friday afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ007-009>014-018>020-022>024-WVZ042>044-507-508-110830-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
426 AM EDT Tue Aug 10 2021

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...Today and tonight.

A few thunderstorms this afternoon into early this evening may
produce locally damaging winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone, social media, by email at rnk.skywarn@noaa.gov or online at
www.weather.gov/rnk.

In the hours before

Special weather statement, Aug 10, 2:22 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
222 PM EDT Tue Aug 10 2021

VAZ033-043-044-101845-
Henry VA-Franklin VA-Pittsylvania VA-
222 PM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of
southwestern Pittsylvania, northeastern Henry and southeastern
Franklin Counties through 245 PM EDT...

At 222 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mountain Valley, or near Callands, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chatham...
Callands...
Snow Creek...
Leatherwood...
Swansonville...
Dry Fork...
and Sandy River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3672 7978 3687 7976 3687 7934 3662 7942
TIME...MOT...LOC 1822Z 278DEG 19KT 3678 7969

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RR
Special weather statement, Aug 10, 2:32 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
232 PM EDT Tue Aug 10 2021

NCZ001-002-018-019-101900-
Ashe NC-Wilkes NC-Watauga NC-Alleghany NC-
232 PM EDT Tue Aug 10 2021

...Strong thunderstorms will impact portions of
central Alleghany, northwestern Wilkes, southeastern Watauga and
southeastern Ashe Counties in northwestern North Carolina through 300
PM EDT...

At 232 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Laurel Springs to near Deep Gap. Movement
was northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sparta...
Laurel Springs...
Glendale Springs...
Wilbar...
Deep Gap...
Mc Grady...
and Aho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3645 8138 3657 8106 3657 8104 3615 8132
      3614 8165
TIME...MOT...LOC 1832Z 241DEG 17KT 3642 8131 3618 8155

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RR
Special weather statement, Aug 10, 2:40 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
240 PM EDT Tue Aug 10 2021

VAZ034-101915-
Bedford VA-
240 PM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of
central Bedford County through 315 PM EDT...

At 240 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chamblissburg, or near Stewartsville, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bedford...
Moneta...
Huddleston...
Thaxton...
Goodview...
and Chamblissburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3708 7944 3714 7966 3716 7968 3715 7969
      3716 7970 3715 7970 3715 7971 3719 7972
      3719 7976 3720 7976 3720 7978 3722 7978
      3723 7979 3735 7977 3735 7939
TIME...MOT...LOC 1840Z 277DEG 15KT 3725 7970

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RR
Special weather statement, Aug 10, 2:44 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
244 PM EDT Tue Aug 10 2021

VAZ047-101915-
Buckingham VA-
244 PM EDT Tue Aug 10 2021

...Strong thunderstorms will impact portions of
central Buckingham County through 315 PM EDT...

At 243 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Charlottesville to near Bent Creek. Movement
was east at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Buckingham...
Wingina...
Toga...
Centenary...
and Andersonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3739 7863 3742 7864 3743 7868 3755 7882
      3759 7883 3761 7881 3763 7882 3764 7880
      3764 7872 3767 7872 3768 7869 3770 7869
      3768 7866 3768 7864 3771 7865 3776 7861
      3776 7851 3780 7849 3776 7847 3772 7835
TIME...MOT...LOC 1843Z 277DEG 17KT 3803 7847 3755 7887

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

RR
Local storm report, Aug 10, 2:47 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
247 PM EDT TUE AUG 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     TSTM WND DMG     2 SW RADFORD            37.11N 80.60W
08/10/2021                   PULASKI            VA   911 CALL CENTER

            TREE DOWN ALONG HAZEL HOLLOW ROAD. TIME
            ESTIMATED FROM RADAR.

&&

VFJ
Special weather statement, Aug 10, 2:51 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
251 PM EDT Tue Aug 10 2021

VAZ033-034-101915-
Franklin VA-Bedford VA-
251 PM EDT Tue Aug 10 2021

...Strong thunderstorms will impact portions of
southwestern Bedford and central Franklin Counties through 315 PM
EDT...

At 251 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Northwest Smith Mountain Lake to near
Rocky Mount. Movement was east at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rocky Mount...
Boones Mill...
Burnt Chimney...
Northwest Smith Mountain Lake...
Westlake Corner...
Smith Mountain Lake State Park...
and Western Smith Mountain Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3712 7952 3688 7982 3704 8006 3725 7979
TIME...MOT...LOC 1851Z 285DEG 14KT 3718 7977 3701 7992

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RR

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 11:01 AM EDTSpecial Weather StatementRNKBland29 min
Aug 10, 11:35 AM EDTSpecial Weather StatementRNKPulaski40 min
Aug 10, 12:30 PM EDTSpecial Weather StatementRNKFloyd, Pulaski, City of Radford45 min
Aug 10, 12:32 PM EDTSpecial Weather StatementRNKSmyth28 min
Aug 10, 12:43 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Montgomery, Pulaski, City of Radford46 min
Aug 10, 1:08 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville22 min
Aug 10, 1:29 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville61 min
Aug 10, 1:56 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem49 min
Aug 10, 2:20 PM EDTSpecial Weather StatementRNKCarroll, Patrick, City of Galax25 min
Aug 10, 2:22 PM EDTSpecial Weather StatementRNKPittsylvania23 min
Aug 10, 2:28 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Grayson, Patrick, City of Galax62 min
Aug 10, 2:40 PM EDTSpecial Weather StatementRNKBedford35 min
Aug 10, 2:44 PM EDTSpecial Weather StatementRNKBuckingham31 min
Aug 10, 2:51 PM EDTSpecial Weather StatementRNKFranklin24 min
Aug 10, 3:10 PM EDTSpecial Weather StatementRNKPatrick35 min
Aug 10, 3:11 PM EDTSpecial Weather StatementRNKBuckingham34 min
Aug 10, 3:44 PM EDTSpecial Weather StatementRNKCampbell31 min
Aug 10, 3:58 PM EDTSpecial Weather StatementRNKBuckingham32 min
Aug 10, 4:06 PM EDTSpecial Weather StatementRNKAppomattox, Campbell24 min
Aug 10, 4:14 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax, Pittsylvania61 min
Aug 10, 4:19 PM EDTSevere Thunderstorm WarningRNKBuckingham56 min
Aug 10, 4:36 PM EDTSpecial Weather StatementRNKWythe24 min
Aug 10, 4:39 PM EDTSpecial Weather StatementRNKNelson36 min
Aug 10, 4:53 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham67 min
Aug 10, 5:08 PM EDTSpecial Weather StatementRNKRockbridge37 min
Aug 10, 5:11 PM EDTSpecial Weather StatementRNKCharlotte49 min
Aug 10, 5:12 PM EDTSpecial Weather StatementRNKCumberland48 min
Aug 10, 5:26 PM EDTAreal Flood AdvisoryRNKBuckingham3 hr
Aug 10, 5:27 PM EDTSpecial Weather StatementRNKHalifax48 min
Aug 10, 5:33 PM EDTSpecial Weather StatementRNKBuckingham57 min
Aug 10, 5:39 PM EDTSevere Thunderstorm WarningRNKCharlotte51 min
Aug 10, 6:42 PM EDTSpecial Weather StatementRNKHalifax33 min
Aug 10, 6:57 PM EDTSpecial Weather StatementRNKHalifax48 min
Aug 10, 7:04 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax56 min
Aug 10, 7:59 PM EDTSpecial Weather StatementRNKHalifax31 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.